Alert archive / Nebraska / Tornado Warnings in 2012

Tornado Warning 2, NWS North Platte, NE

March 18, 2012Lincoln County, Nebraska

NWS North Platte, NE issued this tornado warning at Mar 18, 2012, 9:04 PM CDT for Lincoln County, Nebraska. It was in force for 26 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 18, 2012, 9:04 PM CDT (02:04 UTC)
Expired
Mar 18, 2012, 9:30 PM CDT
In force
26 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 93 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 9:10 PM CDTTORNADO4 Sw North Platte, NEWELL DEFINED TORNADO ON THE GROUND WITH MULTIPLE POWER FLASHES WEST OF TOWN.
Mar 18, 9:15 PM CDTTORNADO4 W North Platte, NE*** 1 INJ *** HOUSE WAS SIGNIFICANTLY DAMAGED NEAR FRONT STREET.OCCUPANT WAS INITIALLY TRAPPED BUT HAS SINCE BEEN RESCUED.
Mar 18, 9:17 PM CDTTORNADONorth Platte, NEPUBLIC REPORTS TORNADO ON THE GROUND 1 MILE WEST OF SOUTH MILLER SCHOOL ROAD
Mar 18, 9:18 PM CDTTORNADO3 Wsw North Platte, NE2 HOUSES DAMAGED. VISUAL CROSSING BAILEY YARDS.
Mar 18, 9:20 PM CDTTORNADO3 Wsw North Platte, NETRAINED SPOTTERS REPORTED DEBRIS CLOUD AND STOVE PIPE TORNADO LOOKING NORTHWEST TOWARD BAILEY YARD.
Mar 18, 9:20 PM CDTTORNADO4 W North Platte, NEPRELIMARY STORM SURVEY INDICATED 1 MINOR INJURY...SEVERAL POWERPOLES SNAPPED AND AT LEAST 3 HOMES HEAVILY DAMAGED JUST WEST OF THE BAILEY YARDS NEAR 9097 WEST FRONT STREET.
Mar 18, 9:20 PM CDTTORNADONorth Platte, NESPOTTER REPORTED WELL DEFINED TORNADO NEAR BAILEY YARD IN NORTH PLATTE.
Mar 18, 9:22 PM CDTTORNADO1 N North Platte, NESPOTTER REPORTED THAT TORNADO HAS ROPED OUT BUT WELL DEFINED WALL CLOUD AND FUNNEL CLOUD STILL EXISTS JUST NORTH OF NORTH PLATTE.
Mar 18, 9:22 PM CDTTORNADONorth Platte, NELAW ENFORCEMENT REPORTED A TORNADO AT BUFFALO AND NORTH RIVER ROAD IN NORTH PLATTE.
Mar 18, 9:28 PM CDTFUNNEL CLOUD5 N North Platte, NESPOTTER REPORTS FUNNEL CLOUD APPROXIMATELY 5 MILES NORTH OF NORTH PLATTE MOVING NORTH
Mar 18, 9:30 PM CDTHAIL 0.5North Platte, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this tornado warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.1 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1047 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1047 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1861 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.1
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

827 
WFUS53 KLBF 190204
TORLBF
NEC111-190230-
/O.NEW.KLBF.TO.W.0002.120319T0204Z-120319T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
904 PM CDT SUN MAR 18 2012

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 930 PM CDT

* AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 7 MILES SOUTHWEST OF LAKE MALONEY STATE
  RECREATION AREA...OR 11 MILES SOUTHWEST OF NORTH PLATTE...AND
  MOVING NORTH AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NORTH PLATTE AND HIGHWAY 83 MILE MARKER 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4128 10089 4126 10069 4094 10083 4097 10095
TIME...MOT...LOC 0204Z 190DEG 50KT 4103 10086

$$

TAYLOR
4 follow-up statements
088 
WWUS53 KLBF 190209
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
909 PM CDT SUN MAR 18 2012

NEC111-190230-
/O.CON.KLBF.TO.W.0002.000000T0000Z-120319T0230Z/
LINCOLN NE-
909 PM CDT SUN MAR 18 2012

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL LINCOLN COUNTY
UNTIL 930 PM CDT...

AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 5 MILES SOUTHWEST OF NORTH PLATTE...MOVING NORTH AT
60 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORTH PLATTE AND HIGHWAY 83 MILE MARKER 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4128 10089 4126 10069 4094 10083 4097 10095
TIME...MOT...LOC 0209Z 190DEG 54KT 4113 10084

$$

TAYLOR
303 
WWUS53 KLBF 190214
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
914 PM CDT SUN MAR 18 2012

NEC111-190230-
/O.CON.KLBF.TO.W.0002.000000T0000Z-120319T0230Z/
LINCOLN NE-
914 PM CDT SUN MAR 18 2012

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL LINCOLN COUNTY
UNTIL 930 PM CDT...

AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM 
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO. THIS 
TORNADO WAS LOCATED NEAR NORTH PLATTE...MOVING NORTH AT 60 MPH.

RESIDENTS IN NORTH PLATTE SHOULD BE IN THERE SHELTERS.

LAT...LON 4128 10089 4126 10069 4094 10083 4097 10095
TIME...MOT...LOC 0213Z 190DEG 54KT 4119 10082

$$

TAYLOR
012 
WWUS53 KLBF 190223
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
923 PM CDT SUN MAR 18 2012

NEC111-190230-
/O.CON.KLBF.TO.W.0002.000000T0000Z-120319T0230Z/
LINCOLN NE-
923 PM CDT SUN MAR 18 2012

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL LINCOLN COUNTY
UNTIL 930 PM CDT...

AT 919 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS 
TORNADO WAS LOCATED JUST NORTHWEST OF NORTH PLATTE...AND MOVING 
NORTH AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...NORTH PLATTE

LAT...LON 4128 10089 4126 10069 4094 10083 4097 10095
TIME...MOT...LOC 0223Z 190DEG 54KT 4134 10078

$$

TAYLOR
380 
WWUS53 KLBF 190231
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
931 PM CDT SUN MAR 18 2012

NEC111-190241-
/O.EXP.KLBF.TO.W.0002.000000T0000Z-120319T0230Z/
LINCOLN NE-
931 PM CDT SUN MAR 18 2012

...THE TORNADO WARNING FOR CENTRAL LINCOLN COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED NORTH OUT OF THE 
WARNED AREA.  

LAT...LON 4128 10089 4126 10069 4094 10083 4097 10095
TIME...MOT...LOC 0223Z 190DEG 54KT 4134 10078

$$

TAYLOR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Mar 18, 7:42 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Mar 18, 7:42 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
742 PM CDT SUN MAR 18 2012

.UPDATE...

.DISCUSSION...
WIND ADVISORY CONDITIONS SHOULD CONTINUE NEARLY UNABATED THIS
EVENING AS THE LOW LEVEL JET INCREASES...A PACIFIC COLD FRONT
PUSHES INTO THE PANHANDLE AND 985 MB LOW PRESSURE ACROSS WY
LIFTS NORTH INTO WRN SD/ERN MT AND DEEPENS TO NEAR 980 MB TONIGHT.
A HIGH WIND WARNING CONTINUES ACROSS WRN NEB AS THIS AREA IS MOST
PRONE TO HIGH WIND GUSTS AND THE RUC SUGGESTED A 65KT 850 MB JET.

THE RED FLAG WARNING HAS BEEN EXTENDED UNTIL 06Z AS EARLIER SOLNS
OF THE RUC INDICATED VERY LOW RH...LESS THAN 25 PERCENT UNTIL 06Z
BUT THE MODEL HAS SINCE BACKED OFF AS THE DRYLINE CONTINUES TO
RETREAT WEST THROUGH KOGA.

&&

.PREV DISCUSSION... /ISSUED 621 PM CDT SUN MAR 18 2012/

UPDATE...

AVIATION...
VFR IS EXPECTED WEST OF HIGHWAY 83 TONIGHT AND MONDAY.

A POWERFUL PACIFIC COLD FRONT WILL MOVE EAST THROUGH THE FCST
OVERNIGHT. ISOLATED STRONG OR SEVERE THUNDERSTORMS ARE
POSSIBLE...MAINLY ALONG AND EAST OF HIGHWAY 83. MVFR CIGS MAY
DEVELOP ALONG AND EAST OF HIGHWAY 83 TONIGHT THROUGH 15Z AHEAD OF
THE COLD FRONT. VFR IS EXPECTED AFTER 15Z ALL AREAS.

WINDS AT 18030G45KT WILL SUBSIDE TO BY ROUGHLY 06Z.

PREV DISCUSSION... /ISSUED 325 PM CDT SUN MAR 18 2012/

SYNOPSIS...
H5 HAND ANALYSIS THIS MORNING INDICATING A TROUGH OF LOW PRESSURE
EXTENDING ALONG THE PACIFIC COAST FROM WASHINGTON TO SRN CALIFORNIA.
HT FALLS WERE GREATEST OVER FAR SRN CA AND ARIZONA WITH 120 METER
FALLS AT FLAGSTAFF AND 110 METER FALLS AT TUSCON. WINDS HAVE FINALLY
BEGUN TO PICK UP ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS
AFTERNOON WITH OGALLALA GUSTING TO 45 MPH LAST HOUR AND IMPERIAL 43
MPH. RECORD HIGHS HAVE ALREADY BEEN SET AT IMPERIAL AND VALENTINE THIS
AFTERNOON. AS OF 3 PM CDT...NORTH PLATTE TIED ITS RECORD OF 84
DEGREES. RED FLAG CONDS WERE BEING MET ACROSS ALL FIRE WEATHER
FORECAST ZONES BUT 209 THIS AFTERNOON...AND WITH THE STRENGTH OF THE
WINDS...GLAD WE HAVE A RED FLAG WARNING IN PLACE EVERYWHERE.

DISCUSSION...

NEAR TERM...TONIGHT THROUGH WEDNESDAY...FORECAST CHALLENGES THROUGH
WEDNESDAY...DEAL WITH WIND AND CONVECTION TONIGHT...FIRE WEATHER
CONCERNS TOMORROW...A COLD FROPA TOMORROW NIGHT...THEN THE THREAT
FOR PRECIPITATION INTO WEDS AS A CLOSED UPPER LEVEL LOW MEANDERS
ACROSS THE SRN PLAINS.

FOR TONIGHT...WINDS AND THUNDERSTORM CHANCES WILL BE THE MAIN
FORECASTING CONCERNS. WITH RESPECT TO WINDS...SURFACE LOW
PRESSURE WILL DEEPEN ACROSS NERN WYOMING LATER THIS AFTERNOON AND
THIS EVENING...THEN LIFT NORTH INTO SERN MT AND WRN ND OVERNIGHT.
THE LOW LEVEL PRESSURE GRADIENT WILL STEEPEN EAST OF THE PANHANDLE
LATE THIS AFTERNOON AND THIS EVENING...BEFORE RELAXING TOWARD
MORNING...AS A SURFACE TROUGH TRANSITIONS EAST. H85 WINDS INCREASE
TO 40 TO 60 KTS EAST OF THE PANHANDLE LATER THIS EVENING...PEAKING
AROUND 06Z. IF WE COULD MIX THE BULK OF THIS OUT...THE HIGH WIND
WARNING UNTIL 01Z MAY NEED TO BE EXTENDED THIS EVENING. H925 AND H85 WINDS
ARE UNIDIRECTIONAL THROUGH ABOUT 03Z...THEN DIVERGE TOWARD LATE
EVENING. THIS WOULD LESSEN MIXING AND LEAD TO SLIGHTLY LOWER
BOUNDARY LAYER WINDS. FOR NOW...WILL LET THE HIGH WIND WARNING RIDE
TILL 8 PM CDT AND LET THE EVENING CREW DECIDE ON WEATHER OR NOT TO
EXTEND THE WARNING OR ISSUE A WIND ADVZY.

POPS THIS EVENING WERE TRIMMED OUT OF THE WESTERN ZONES AND WILL BE
CONFINED TO THE CENTRAL AND SERN ZONES THIS EVENING. THE CHANGE WAS
MADE TO ACCOMMODATE THE DRY LINE POSITION WHICH IS ALREADY EAST OF
HIGHWAY 83 AS OF 2 PM CDT. SLIGHT CHANCE POPS WERE RETAINED IN THESE
AREAS IF CONVECTION DECIDES TO FIRE ALONG THE DRYLINE LATE THIS
AFTERNOON. BETTER CHANCES FOR PRECIPITATION IN EASTERN AREAS WILL
ARRIVE OVERNIGHT AS TSRAS FROM WRN KS LIFT NEWD INTO THE CENTRAL
AND EASTERN ZONES. INITIATION FORCING IS MUCH MORE FAVORABLE IN WRN
KS AND THE TX AND OK PANHANDLES THIS EVENING AND ANY STORMS IN THE
ERN ZONES WILL HAVE TO ORIGINATE IN THESE AREAS. WITH TIMING BEING IN THE
OVERNIGHT...SEVERE THREAT IS EXPECTED TO BE MINIMAL...THOUGH GUSTY
WINDS MAY BE POSSIBLE INVOF OF ANY THUNDERSTORMS...THANKS TO DECENT
H85 WINDS.

FIRE WEATHER CONCERNS AND PRECIPITATION CHANCES IN THE EAST
HIGHLIGHT THE MONDAY FORECAST. BY MONDAY AFTERNOON...THE DRYLINE
WILL PUSH EAST OF HIGHWAY 83...WITH VERY LOW DEW POINTS NOTED WEST
OF THIS FEATURE IN THE WRN SANDHILLS AND ERN PANHANDLE. EVEN WITH
COOLER HIGHS IE. 60S...FCST DEW POINTS IN THE HIGH SINGLE DIGITS AND
LOWER TEENS WILL LEAD TO MIN RH'S AROUND 15 PERCENT MONDAY AFTERNOON
WHICH IS NEAR CRITICAL CRITERIA. WINDS WILL BE THE WILD CARD IN ALL
OF THIS AS LIGHTER WINDS ARE EXPECTED WEST OF THE DRYLINE TOMORROW.
GUIDANCE FOR OGA HAS AFTERNOON WINDS RANGING FROM 10 TO 20 KTS WHICH
WOULD BE BLO RED FLAG CRITERIA. WINDS ARE A TAD HIGHER IN THE
PANHANDLE AND ACTUALLY APPROACH 25 MPH BRIEFLY BY MID AFTERNOON.
ATTM THE GREATEST THREAT FOR RFW CONDS IS IN THE EASTERN
PANHANDLE...BUT NOT ENOUGH CONFIDENCE YET TO PUSH OUT A FIRE WEATHER
WATCH.

BY MONDAY NIGHT...A COLD FRONT WILL TRACK ACROSS THE FORECAST
AREA...JOINING THE DRYLINE ACROSS EASTERN PORTIONS OF NEBRASKA.
DECIDED TO HOLD ONTO SOME POPS IN EASTERN AREAS MONDAY EVENING EAST
OF THE APPG FRONT AND INVOF OF THE DRY LINE...WITH DRY CONDS
EXPECTED FURTHER WEST. H85 TEMPS WILL STRUGGLE TO GET OUT OF THE
SINGLE DIGITS TUESDAY...WHICH WILL LEAD TO HIGHS IN THE 50S...AND
WILL BE THE COOLEST DAY OF THE PERIOD. IRONICALLY...TUESDAY...WILL
HAVE HIGH TEMPS AROUND OR SLIGHTLY ABOVE NORMAL. DRY CONDS WILL
CARRY OVER INTO WEDNESDAY AS THE CENTRAL PLAINS ARE CAUGHT BETWEEN
EXITING LOW PRESSURE TO THE NORTH AND A DEVELOPING CLOSED LOW OFF TO
THE SOUTH. THE SECOND FEATURE WILL MEANDER...THEN DRIFT NORTH
TOWARD THE END OF THE WEEK...POSING A PLETHORA OF FORECASTING
ISSUES TO THE AREA WEDNESDAY NIGHT AND THURSDAY AS THIS SYSTEM
DRIFTS NORTH INTO KANSAS AND SRN NEBRASKA. CONFIDENCE IN THE TRACK
AND TIMING OF THIS FEATURE STILL IN DOUBT AS THE FORECAST MODELS
HAVE ONLY RECENTLY HINTED AT THE DEVELOPMENT OF A DOWN STREAM
BLOCKING RIDGE AND A NWD MOVING CLOSED LOW.

LONG TERM...THURSDAY THROUGH SUNDAY...AS MENTIONED EARLIER...THE
MODELS ARE TRENDING TOWARD A CUTOFF LOW CREEPING NORTH INTO
KANSAS...THEN EAST INTO THE LOWER MISSOURI VALLEY LATE IN THE WEEK
AND INTO THE WEEKEND. ON THIS TRACK...POPS WILL NEED TO BE INCREASED
IN SOME CENTRAL...SRN AND EASTERN AREAS TO ACCOMMODATE PRECIPITATION
DEVELOPMENT ON THE NORTHWESTERN PERIPHERY OF THE LOW. WENT AHEAD AND
INTRODUCED POPS IN THE SOUTHEAST AND EASTERN ZONES FOR WEDS NIGHT
THROUGH THURSDAY. BEYOND FRIDAY...DRY CONDS ARE EXPECTED AS RIDGING
ALOFT BUILDS BACK INTO THE CENTRAL CONUS. TEMPS ARE EXPECTED TO BE
BACK IN THE 70S BY THE WEEKEND.

AVIATION...
AVIATION CONCERNS THROUGH MONDAY DEAL WITH WINDS AS VISIBILITIES AND
CEILINGS WILL REMAIN VFR. STRONG SOUTHERLY WINDS WILL CONTINUE INTO
THE EVENING WITH GUSTS OF 45KTS OR HIGHER FROM MID AFTERNOON THROUGH
EARLY EVENING. DO EXPECT A DECREASE IN THE SPEEDS AFTER
SUNSET...HOWEVER IT MAY BE AFTER MIDNIGHT BEFORE THE STRONG GUSTS
DIMINISH. LOOK FOR THE WINDS TO FALL TO 12KTS OR LOWER AROUND
DAYBREAK MONDAY...BUT WILL INCREASE AGAIN BY MID MORNING AS THE
BOUNDARY LAYER MIXES...WITH SPEEDS OF 15 TO 20KTS AND GUSTS TO
AROUND 25KTS...PRIMARILY EAST OF A LINE FROM KVTN TO KLBF.

CONVECTION IS EXPECTED TO DEVELOP LATE THIS AFTERNOON OR EARLY
EVENING ALONG THE DRYLINE OVER WESTERN KANSAS. THE TRAJECTORY OF ANY
STORMS WILL BE NORTH NORTHEAST...SO THERE IS AN OUTSIDE CHANCE THAT
LOCATIONS EAST OF A KIML TO KTIF TO KONL LINE COULD SEE STORMS THIS
EVENING. THIS IS HIGHLY RELIANT ON WHERE CONVECTION DEVELOPS AND
WITH LITTLE CONFIDENCE ON IT GETTING INTO THE LOCAL AREA HAVE NOT
INCLUDED ANY RAIN...TS...OR CB IN THE TAF AT KLBF.

FIRE WEATHER...

FIRE CONCERNS WILL CONTINUE INTO THIS EVENING. WINDS ALOFT WILL BE
ON THE INCREASE THROUGH THE REMAINDER OF THE AFTERNOON. AND WITH
DEEP MIXING CONTINUING THROUGH EARLY EVENING...WILL CONTINUE TO GET
THE STRONG WINDS BLOWING ACROSS ALL OF WESTERN AND NORTH CENTRAL
NEBRASKA. WILL NOT BEGIN TO SEE RELATIVE HUMIDITY BEGIN TO RECOVER
ABOVE CRITICAL LEVELS UNTIL AFTER SUNDOWN...SO RED FLAG WARNING WILL
CONTINUE UNTIL THIS EVENING AS CONDITIONS REMAIN CRITICAL TO EXTREME
FOR DANGEROUS FIRE BEHAVIOR.

THE DRY AIR WILL STAY IN PLACE FOR MONDAY...ALTHOUGH TEMPERATURES
WILL BE ABOUT 15 TO 20 DEGREES COOLER THAN TODAY. RELATIVE HUMIDITY
WILL FALL TO AROUND 15 PERCENT IN LOCATIONS WEST OF HIGHWAY
83...HOWEVER WINDS IN THESE AREAS ARE EXPECTED TO BE LESS THAN 20KTS
THROUGHOUT THE DAY. IN LOCATIONS TO THE EAST INTO CENTRAL
NEBRASKA...WINDS WILL BE A BIT STRONGER /STILL 25KTS OR LOWER/ IN
THE AFTERNOON...HOWEVER RELATIVE HUMIDITY WILL BE HIGHER AS
WELL...25 TO 30 PERCENT. THEREFORE FIRE DANGER ON MONDAY IS NOT
EXPECTED TO BE CRITICAL.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING UNTIL MIDNIGHT MDT
TONIGHT FOR NEZ004-022-023-035-056>058-069-094.

RED FLAG WARNING UNTIL 1 AM CDT /MIDNIGHT MDT/ MONDAY FOR NEZ204-
210.

WIND ADVISORY UNTIL 1 AM CDT /MIDNIGHT MDT/ MONDAY FOR
NEZ005>010-024>029-036>038-059-070-071.

&&

SHORT TERM/EXTENDED...CDC
AVIATION...CDC
Hazardous weather outlook, Mar 18, 3:43 PM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 PM CDT SUN MAR 18 2012

NEZ004>010-022>029-035>038-056>059-069>071-094-191030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
343 PM CDT SUN MAR 18 2012 /243 PM MDT SUN MAR 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT EAST OF A LINE FROM
IMPERIAL...TO OGALLALA....TO MERRIMAN. AT THIS TIME...WIDESPREAD SEVERE
THUNDERSTORMS ARE NOT EXPECTED...HOWEVER SOME STRONG WINDS ARE
POSSIBLE IN THE VICINITY OF ANY ISOLATED STORMS WHICH DEVELOP.

IN ADDITION TO THUNDERSTORMS...ELEVATED FIRE DANGER WILL CONTINUE
THROUGH THE LATE EVENING HOURS...DUE TO A COMBINATION OF STRONG
SOUTHERLY WINDS AND LOW RELATIVE HUMIDITIES. A RED FLAG WARNING IS
IN EFFECT FOR CRITICAL FIRE DANGER UNTIL 8 PM CDT (7 PM MDT).

STRONG SOUTHERLY WINDS OF 30 TO 40 MPH...WITH GUSTS UP TO 55 MPH
ARE LIKELY THROUGH MID EVENING ACROSS CENTRAL AND WESTERN PORTIONS
OF THE OUTLOOK AREA. A HIGH WIND WARNING IS IN EFFECT UNTIL 8 PM
CDT (7 PM MDT) FOR LOCATIONS ROUGHLY WEST OF A LINE FROM HAYES
CENTER...TO NORTH PLATTE...TO BASSETT. WINDS WILL DIMINISH SOME
AFTER SUNSET...BUT ARE EXPECTED TO REMAIN ON THE GUSTY SIDE
THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE EAST OF HIGHWAY 83 ON MONDAY.
STORMS ARE NOT EXPECTED TO BE SEVERE.

EXTREME FIRE DANGER IS EXPECTED WEST OF HIGHWAY 83 FROM VALENTINE
TO NORTH PLATTE MONDAY AFTERNOON. AFTERNOON HIGHS IN THE UPPER
50S...ALONG WITH MINIMUM RELATIVE HUMIDITY AROUND 15 PERCENT AND
BREEZY CONDITIONS WILL ALLOW THE RAPID SPREAD OF FIRE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CLB

In the hours before

Local storm report, Mar 18, 8:28 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
828 PM CDT SUN MAR 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             8 SW NORTH PLATTE       41.05N 100.88W
03/18/2012  E0.25 INCH       LINCOLN            NE   PUBLIC

&&

CVP
Local storm report, Mar 18, 8:31 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
831 PM CDT SUN MAR 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     NON-TSTM WND GST 12 W BIG SPRINGS        41.06N 102.31W
03/18/2012  M52 MPH          DEUEL              NE   DEPT OF HIGHWAYS

&&

CDC
Local storm report, Mar 18, 8:32 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
832 PM CDT SUN MAR 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     TSTM WND GST     10 S NORTH PLATTE       40.99N 100.77W
03/18/2012  E50 MPH          LINCOLN            NE   NWS EMPLOYEE

&&

CVP
Local storm report, Mar 18, 8:34 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
834 PM CDT SUN MAR 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             7 N HAYES CENTER        40.61N 101.02W
03/18/2012  M1.00 INCH       HAYES              NE   PUBLIC

&&

CVP
Local storm report, Mar 18, 8:50 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
850 PM CDT SUN MAR 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     NON-TSTM WND GST 3 E NORTH PLATTE        41.13N 100.71W
03/18/2012  M51 MPH          LINCOLN            NE   ASOS

&&

JAHSENMA
Local storm report, Mar 18, 8:59 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
859 PM CDT SUN MAR 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     HAIL             17 SW NORTH PLATTE      40.96N 101.00W
03/18/2012  M1.75 INCH       LINCOLN            NE   PUBLIC

&&

CVP

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 7:06 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins39 min
Mar 18, 7:38 PM CDTSevere Thunderstorm WarningLBFArthur, Keith, Lincoln, McPherson52 min
Mar 18, 7:53 PM CDTSevere Thunderstorm WarningLBFHayes, Lincoln52 min
Mar 18, 8:05 PM CDTSevere Thunderstorm WarningLBFCherry, Hooker, McPherson40 min
Mar 18, 8:42 PM CDTSevere Thunderstorm WarningLBFLincoln48 min
Mar 18, 9:28 PM CDTTornado WarningLBFLincoln, Logan, McPherson32 min
Mar 18, 9:32 PM CDTSevere Thunderstorm WarningLBFCherry21 min
Mar 18, 9:43 PM CDTTornado WarningLBFCherry32 min
Mar 18, 10:05 PM CDTSevere Thunderstorm WarningLBFCherry, Logan, Thomas40 min
Mar 18, 10:14 PM CDTTornado WarningLBFCherry16 min
Mar 19, 4:19 AM CDTRed Flag WarningLBFArthur, Cherry, Deuel, Garden, Grant, Keith and 1 more15 hr

Nearby

Tornado Warnings in Nebraska, 2012Every tornado warning in 2012Tornadoes in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.